Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
177 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

How long does Lamotrigine will remain in the system?

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

default
Posted on Wed, 14 Sep 2016 in Medicines and Side Effects
Question: can you tell me how long lamotrigine will stay in your system after you stop taking it
doctor
Answered by Dr. Alexander H. Sheppe 10 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

Lamotrigine will remain in the system for about 5 days after it is stopped as the body slowly begins to break it down and expel it. After this, lamotrigine will be out of the system.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Priyanka G Raj
doctor
default
Follow up: Dr. Alexander H. Sheppe 46 minutes later
thank you for your reply ,approx. 7 almost 8 years ago my husband starting having seizures daily and several of them in a24 hour period about 6 months he was prescribed lamotrigine and the 2 others drugs that I already listed ,it was a miracle it stopped his seizures he did not have any at all for the last six months.now here the bad part all three of these for some reasons ,us unsure of which one of these is causing what I'm about to tell you ,has made him a very angry /mean person now don't get me wrong not violant or physical by no means but very verbal and angry at everything and everyone .hurtful with his mouth,prior to this he was a very kind,giving,loving,care,fun to be around and would never speak to anyone in a bad or hateful manner . he decided that it is the lamotrigine that's is causing this to be so mean .so approx. 8 weeks ago he stopped taking the lamotrigine , a week ago he started to have seizures and they are daily once again and like before he is having 5 plus daily. could the reason be because he stopped the lamotrigine ..
doctor
Answered by Dr. Alexander H. Sheppe 1 minute later
Brief Answer:
Followup

Detailed Answer:
Lamotrigine does not make people angry or hurtful. In fact, it is sometimes prescribed to DECREASE angry episodes in certain people. Stopping it has almost certainly caused him to have seizures. He should restart it immediately. Talk with your doctor about this as soon as possible.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
default
Follow up: Dr. Alexander H. Sheppe 37 minutes later
about 2 weeks ago he only had one pill of of zonisamide left so he returned to his old prec. and took two of them do you think taking the old prec. meds could have caused the seziures to return.
doctor
Answered by Dr. Alexander H. Sheppe 0 minute later
Brief Answer:
Followup

Detailed Answer:
No. Stopping the lamotrigine caused the seizures to return. Never stop a medication without asking your doctor first.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private web address below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private web address: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Veerisetty Shyamkumar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Medical Topics

Recent questions on  Lamotrigine

doctor1 MD

Currently on lamictal 150 twice a day and Siloam. My dr has just introduced lithium which I m not happy about. My concerns are the weight gain and...

doctor1 MD

ive been in touch with my doctor after developing hives all over my hands, wrists, arms, under my arms, buttocks, and the backs of thighs after a...

doctor1 MD

Hello I am a 16 year old female on several medications I ve been taking daily for years. I want to know what effect they re having on my body and...

doctor1 MD

I am taking a titration starter pack of lamictal xr and I am on the third day of 50mg I have 1 1/2 weeks of the 50mg left before I go up to 100mg,...

doctor1 MD

hello, can you take doxapin with depakote of Zoloft Lamictal and of rexulti? thank you

doctor1 MD

What new treatments or medicine (e.g. l-cytrulline, Swiss study ended XXXXXXX 2017) are available to treat post- polio syndrome?

doctor1 MD

divalproex dr 500mg for a 90 yrs man?